I now take 10mg of predisone but was prescribed in January 2005 at 60mg for treatment of Temporal Arteritis. After one the inflamation cleared up and I was weaning down I had a blood sugar reaction that caused my sugar level to go from normal to almost 900. I was not diagnosed as diabetic before but was prescribed diabetes meds until now. My sugar remains normal and I have no side affects that are noted from the predisone or any flare up from the T A.
Hello. Prednisone is always taken with food. 10mg I would take with breakfast. 30 and over it is split, half with breakfast and half dinner, or late night snack.
Prednisone, as you have found causes a medical induced diabetes. Called Type II it clears up when the prednisone is removed. However, it is not the only drug that raises blood sugar.
Congrats on the ten mg. It will take time for your adrenals to regain function. You may have to stay at ten for some time. Body makes 8 to 9 naturally.
Be sure that your calcium levels are being checked. Prednisone pulls it from the bones, male or female. You ought to be taking at least 1200mg calcium with VitD3 as well daily. Request a bone density study. Use a chewable calcium as many people cannot digest the harder tablets. I like Caltrate.
Glad to hear you are weaned down and no more flares. Be sure your Endo checks you blood sugars and medications carefully. Any change in prednisone due to a flare will mean and adjustment for the insulin or tabs you are taking. Ask if you have more questions. Happy to talk. Karen
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Sep 2010 • 2 answers
Posted 28 Jun 2011 • 2 answers
Posted 17 Mar 2015 • 1 answer
Posted 15 Jan 2016 • 1 answer
Posted 30 May 2017 • 0 answers